I am 35 years old I was diagnosed with Chronic Kidney Disease earlier this year (stage 3). Up until this point I had taken Propecia with good results. My Doctor has told me to stop all medication, vitamins etc but since stopping Propecia my hair is falling out quick. Is this normal? I want to go back on Propecia but my Doctor said no. Do you know if Propecia has any adverse affects on the kidneys?

Many thanks

There is no documented adverse effect of Propecia on the kidneys. Propecia use is safe in patients with renal failure. Propecia is being eliminated from your body by two different ways:

  1. Excretion in the urine (39%)
  2. Excretion in the feces (57%)

This means, even if you have severe kidney failure, your body can get rid of Propecia through the liver and it will be excreted into the feces; so in theory no real adjustment is needed for Propecia in patients with kidney failure. Having said that, you still need to talk it over with your physician and make sure about the other reasons that he/she may have wanted it discontinued. Share this blog posting with your doctor. You might want to try the regular dose and then check for blood levels at the lab.

Tags: propecia, finasteride, hairloss, hair loss, kidney, disease